MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE TRIAL - 40MM DIA X 2MM THK 4MM ECCEN; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER GMBH GLENOSPHERE TRIAL - 40MM DIA X 2MM THK 4MM ECCEN; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 5901-4E-4002
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device received not decontaminated.
 
Event or Problem Description
Device was broken and unusable.Small piece of the device revealed to be broken off and missing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that glenosphere trial - 40mm dia x 2mm thk 4mm eccen was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.More detailed information about the complaint event, such as if the device was used or not, if the device was impacted or not.Etc, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on investigation history, some possible root causes are, but not limited to: application of too much force by the healthcare professional during the use of the device.As a reminder, the ifu states: "ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Before clinical use, the surgeon should thoroughly understand all aspects of the surgical procedure and limitations of the device.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments." inadequate storage conditions which could have lead to mixing heavy devices with lighter ones.Indeed, the cleaning and sterilization guide clearly reminds the user: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." normal wear of the device after multiple years of use.The cleaning and sterilization guide states: "note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.For devices that may be impacted check that the device is not damaged to the extent that it malfunctions or that burrs have been produced that could damage tissues or surgical gloves.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
GLENOSPHERE TRIAL - 40MM DIA X 2MM THK 4MM ECCEN
Common Device Name
SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7627614
Report Number0008031020-2018-00475
Device Sequence Number2435100
Product Code KWS
UDI-Device Identifier07613327100433
UDI-Public07613327100433
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-4E-4002
Device Lot NumberMAC8E03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;